FDA reports risk of thromboembolism with photopheresis treatment

0

The FDA is evaluating recent reports of venous thromboembolism (VTE), including pulmonary embolism (PE), in patients who received autologous immune cell therapy with the CELLEX Photopheresis System by Therakos, Inc” FDA (2018).

FDA report “The FDA is evaluating recent reports of venous thromboembolism (VTE), including pulmonary embolism (PE), in patients who received autologous immune cell therapy with the CELLEX Photopheresis System by Therakos, Inc. The onset of these events typically occurred during, or shortly after, active treatment sessions.

Since 2012, the FDA has received seven reports of patients experiencing PE during, or soon after, a treatment (mean 1.2 days). Two of these reports were associated with the death of the patient, although the link between the PE and death cannot be made with certainty. Of the seven PE events, four occurred in patients known to be undergoing treatment for GVHD, including the two patients who died. In addition to PE, the FDA has received two reports noting the diagnosis of a deep vein thrombosis (DVT) in an extremity of a patient during, or soon after, an ECP session. Both of these occurred in patients undergoing treatment for GVHD. Although allogeneic transplant patients who develop GVHD are known to be at increased risk for VTE, the timing of the events in these reports suggests that ECP therapy may increase that risk.”

Full Text

Thank you to our partners for supporting IVTEAM

Share.

Comments are closed.